Trazodone problem

Discussion in 'Fibromyalgia Main Forum' started by Rainfall, Jul 7, 2008.

  1. Rainfall

    Rainfall New Member

    Hi all, I have had fibro for years. It has been under control for the most part taking trazodone at night and an ssri during the day. I have had flareups, but then they went back down. I have been lucky. My problem is this. I have been taking trazodone for 28 years. It has helped with pain and sleep, however for the last year, the trazodone itself causes some pain for the first two hours. I know this, because each night I don't have the bad pain UNTIL I take my dose (50-75 mg). I have to rough it out, lose sleep, THEN it helps with the normal fibro pain. This is very discouraging, because when I try to wean off of it due to this problem (to try something else) I get such bad pain I can't tolerate it, and I lose sleep. I was wondering if anybody else has noticed increased pain from the trazodone. I did look it up and one of the less common side effects is muscle pain, but I didn't have this for all these years! I can honestly say that the trazodone has helped with pain and sleep, it's just this initial pain about 20 minutes after I take it that's hard to bear. I literally cannot sleep until this pain subsides down to "normal" pain.
  2. landra

    landra New Member

    There may be some interaction, or some other change affecting things. I would talk to your doctor.
  3. alangan1

    alangan1 New Member

    maybe you are developing a shortage of something, maybe some potassium could help, please post back what doc tells you, thank you
  4. Rainfall

    Rainfall New Member

    I called my pharmacist and told him about what was happening. He asked me if I had cut down from the original dose. I said yes, because of the initial restless legs, etc. He told me that what may be happening is that I am taking a dose that still has the side effects but is not enough to help me sleep well. He suggested I go back up in dose. I did this and after a bit of jumpy legs I was able to fall asleep better. I had been trying to cut back on my medicines in the last year after being diagnosed with Chronic Kidney Disease Stage 3. I think I'm finding that I am running into troubles doing so, but am worried about how all this stuff affects the kidneys. But I can't be in pain and lose sleep! Life is complicated....